Alert archive / Mississippi / Tornado Warnings in 2020

Tornado Warning 57, NWS Jackson, MS

December 23, 2020Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this tornado warning at Dec 23, 2020, 10:12 PM CST for Madison County, Yazoo County, Mississippi. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2020, 10:12 PM CST (04:12 UTC)
Expired
Dec 23, 2020, 11:15 PM CST
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Madison County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 47 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 10:40 PM CSTTORNADO5 S Vaughan, MSTHIS BRIEF EF0 TORNADO DEVELOPED JUST EAST OF I-55 WHERE IT DOWNED A FEW TREES AND WHERE A TORNADIC DEBRIS SIGNATURE WAS APPARENT ON RADAR. IT CONTINUED EASTWARD ACROSS AN OPEN FIELD, UPROOTING A TREE THEN SNAPPING ANOTHER AS IT CROSSED BANKS RD. FINALLY IT SN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2020-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2020-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 413 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
413 m²/s²
0-3 km storm-relative helicity
438 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

205 
WFUS54 KJAN 240412
TORJAN
MSC089-163-240515-
/O.NEW.KJAN.TO.W.0057.201224T0412Z-201224T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
1012 PM CST Wed Dec 23 2020

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  East central Yazoo County in central Mississippi...
  Northern Madison County in central Mississippi...

* Until 1115 PM CST.
    
* At 1012 PM CST, a severe thunderstorm capable of producing a
  tornado was located over Myrleville, or 14 miles southeast of Yazoo
  City, moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Way around 1035 PM CST.
  Sharon around 1045 PM CST.
  Camden around 1055 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3261 9032 3273 9035 3284 8974 3266 8973
TIME...MOT...LOC 0412Z 265DEG 33KT 3268 9030 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

JM
4 follow-up statements
640 
WWUS54 KJAN 240429
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1029 PM CST Wed Dec 23 2020

MSC089-163-240515-
/O.CON.KJAN.TO.W.0057.000000T0000Z-201224T0515Z/
Yazoo MS-Madison MS-
1029 PM CST Wed Dec 23 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CST FOR EAST
CENTRAL YAZOO AND NORTHEASTERN MADISON COUNTIES...
        
At 1029 PM CST, a confirmed tornado was located near Way, or 7 miles
northwest of Canton, moving east at 40 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Way around 1035 PM CST.
  Sharon around 1045 PM CST.
  Camden around 1055 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3265 9015 3274 9020 3284 8974 3266 8973
TIME...MOT...LOC 0429Z 265DEG 33KT 3269 9011 

TORNADO...OBSERVED
HAIL...<.75IN

$$

JM
745 
WWUS54 KJAN 240446
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1046 PM CST Wed Dec 23 2020

MSC163-240456-
/O.CAN.KJAN.TO.W.0057.000000T0000Z-201224T0515Z/
Yazoo MS-
1046 PM CST Wed Dec 23 2020

...THE TORNADO WARNING FOR EAST CENTRAL YAZOO COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3269 9001 3276 9003 3281 8975 3269 8974
TIME...MOT...LOC 0446Z 270DEG 29KT 3272 8997 

$$

MSC089-240515-
/O.CON.KJAN.TO.W.0057.000000T0000Z-201224T0515Z/
Madison MS-
1046 PM CST Wed Dec 23 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CST FOR
NORTHEASTERN MADISON COUNTY...
        
At 1046 PM CST, a confirmed tornado was located near Way, or 8 miles
northeast of Canton, moving east at 35 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Camden around 1100 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3269 9001 3276 9003 3281 8975 3269 8974
TIME...MOT...LOC 0446Z 270DEG 29KT 3272 8997 

TORNADO...OBSERVED
HAIL...<.75IN

$$

JM
906 
WWUS54 KJAN 240501
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1101 PM CST Wed Dec 23 2020

MSC089-240515-
/O.CON.KJAN.TO.W.0057.000000T0000Z-201224T0515Z/
Madison MS-
1101 PM CST Wed Dec 23 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CST FOR EAST
CENTRAL MADISON COUNTY...
    
At 1101 PM CST, a severe thunderstorm capable of producing a tornado
was located near Camden, or 15 miles northeast of Canton, moving east
at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Madison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3269 8987 3275 8986 3279 8975 3269 8974
TIME...MOT...LOC 0501Z 265DEG 33KT 3273 8981 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

JM
565 
WWUS54 KJAN 240505 RRA
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1105 PM CST Wed Dec 23 2020

MSC089-240515-
/O.EXP.KJAN.TO.W.0057.000000T0000Z-201224T0515Z/
Madison MS-
1105 PM CST Wed Dec 23 2020

...THE TORNADO WARNING FOR EAST CENTRAL MADISON COUNTY WILL EXPIRE AT
1115 PM CST...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 3269 8987 3275 8986 3279 8975 3269 8974
TIME...MOT...LOC 0505Z 265DEG 33KT 3273 8979 

$$

JM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 23, 9:17 PM CST, 55 minutes earlier.

Area forecast discussion, Dec 23, 9:17 PM CST, 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
917 PM CST Wed Dec 23 2020

.UPDATE...
Updated for evening discussion.

&&

.DISCUSSION...
A strong cold front was currently moving into the northwest
portions of our CWA and local radars were lit up with convection
along and ahead of the cold front. A narrow line of storms along
the cold front produced a gust to 49mph at the Greenville airport
at 9PM. Strong wind gusts out of the northwest are expected
behind the passage of the cold front. Ahead of the cold front a
few strong to severe storms capable of damaging wind gusts are
possible. Across our southwest where the greatest instability
resides, a tornado or two is possible in addition to the damaging
wind potential. A Tornado Watch is in effect until 2AM for our
southwest from Lincoln county west to Catahoula parish. Hires
models are in good agreement that the cold front will be southeast
of our CWA well before sunrise. Colder and drier air will surge
into our CWA in the wake of the cold front with morning lows in
the 30s for much of our area. /22/

Prior discussion below:

Tonight and Christmas Eve...A vigorous storm system pushing through
the nation's mid-section today, will send an attendant cold front
east into and through the forecast area this evening and overnight.
Ahead of it, the tightening pressure gradient over the region is
resulting in increasing southerly flow across the CWA, which in turn
has resulting in increasing moisture.  Despite this, moisture and
instability levels continue to look unimpressive as the front moves
across the area tonight.  Still, strong wind shear ahead of the
front and forcing along it, will maintain the potential for isolated
severe storms across a large portion of the CWA this evening into
early Thursday morning, as a narrow squall line races east through
the forecast area.

This threat for isolated severe storms still looks best over far
southern portions of the CWA.  It's there that the better
combination of instability, shear, and forcing will exist.  Damaging
wind gusts remain the primary threat with this system, but a tornado
or two cannot be ruled out.  Some heavy downpours over a short
amount of time are also possible.  This could result in the ponding
of water on roads, as well as in low-lying and poor drainage areas.
Currently, the timing for such convection looks to be from 6 PM
through 3 AM, with the peak being from about 10 PM through 3 AM.

Some light rain will linger for an hour or two behind the frontal
passage, but very cold and drier air will immediately begin
advecting southeast into the CWA in its wake.  Clouds will decrease
from west to east through the course of Thursday, with gusty
northwest winds expected for much of the day.  As a result, look for
noticeably colder drier conditions on Christmas Eve, as highs only
climb into the 40s. /19/

Christmas Eve night through Tuesday: The period will begin with
strong CAA continuing into the night as the pressure gradient
remains tight between the departing front and building high
pressure. Though the winds will stay up, clear skies and dewpoints
in the teens will still allow temperatures to fall into the 20s
with wind chills in the teens and lower 20s. The wind will
gradually subside during the day Friday, but cold conditions will
continue into Friday night as lows drop into the 20s once again.

Ridging aloft will promote a moderation in temperatures Saturday as
surface high pressure shifting to the east will allow southerly
winds to return. While the southerly flow will promote warm
advection/isentropic ascent, moisture return will be slow serving to
mainly increase the cloud cover through the weekend. Sufficient
moisture/ascent for precipitation does not appear to be in place
until Sunday night as a weak cold front tries to drop into northern
portions, but then only producing a few showers over the north. The
front will quickly become parallel to the flow aloft and stall
during the day Monday.

Meanwhile, a more potent storm system will begin taking shape over
the Intermountain West Monday night into Tuesday. The stalled
frontal boundary will return to the north as warm advection
recommences. As the system draws near and moisture increases,
showers will begin increasing by Tuesday night./GG/

&&

.AVIATION...
00Z TAF discussion:
Much of the area was still observing VFR conditions at 2330Z but
MVFR Cigs were already observed in the nw affecting GLH-GWO. Cigs
will continue to lower to MVFR/IFR from the west through the night
along with vsby restrictions as widespread SHRA and a few TSRA
develop ahead of a strong cold front. Gusty south wind to 20 kts
is expected ahead of the cold front becoming NW and gusty to 28kts
following the fropa. Flight conditions wl begin improving to VFR
after 07Z in the nw and take until after 16Z to improve in the se.
/22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       37  43  25  44 / 100   7   0   0
Meridian      38  43  25  43 / 100  29   0   0
Vicksburg     36  46  27  46 /  95   2   0   0
Hattiesburg   41  46  27  47 / 100  36   0   0
Natchez       38  43  29  47 / 100   3   0   0
Greenville    34  42  26  42 /  77   1   0   0
Greenwood     34  42  24  40 / 100   4   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

19/22/GG
Hazardous weather outlook, Dec 23, 1:45 PM CST, 8 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
145 PM CST Wed Dec 23 2020

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037-
040>044-047>051-053>066-072>074-241200-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys-
Holmes-Attala-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Warren-
Hinds-Rankin-Scott-Newton-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
145 PM CST Wed Dec 23 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and south central
Mississippi.

.DAY ONE...Tonight and Thursday...

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight through Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

Weak trees and limbs may break and fall due to sustained winds up
to 25 mph, and wind gusts around 30 mph. High profile vehicles
could also be affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts up to 60 mph. A tornado cannot
be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ029>033-038-039-045-046-052-241200-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba-
Kemper-Lauderdale-
145 PM CST Wed Dec 23 2020

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Tonight and Thursday...

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight through Thursday

Weak trees and limbs may break and fall due to sustained winds up
to 25 mph, and wind gusts around 30 mph. High profile vehicles
could also be affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Dec 23, 7:53 PM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
753 PM CST Wed Dec 23 2020

LAZ015-016-023-240230-
Madison LA-Richland LA-Franklin LA-
753 PM CST Wed Dec 23 2020

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MADISON...CENTRAL
RICHLAND AND NORTHEASTERN FRANKLIN PARISHES UNTIL 830 PM CST...

At 753 PM CST, Meteorologists were tracking a strong thunderstorm
over Buckner, or 8 miles west of Mangham, moving east at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Mangham and Archibald around 805 PM CST.
  Crowville around 820 PM CST.
  Bakers around 825 PM CST.
  Delhi around 830 PM CST.

Other locations impacted by this storm include Baskin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3238 9201 3242 9198 3242 9197 3244 9195
      3248 9145 3220 9143 3224 9200 3225 9199
      3226 9200 3227 9199 3228 9201
TIME...MOT...LOC 0153Z 265DEG 35KT 3232 9191

JM
Special weather statement, Dec 23, 9:03 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
903 PM CST Wed Dec 23 2020

MSZ019-025>027-034>036-240400-
Washington MS-Carroll MS-Grenada MS-Humphreys MS-Leflore MS-
Sunflower MS-Holmes MS-
903 PM CST Wed Dec 23 2020

...A STRONG THUNDERSTORM WILL AFFECT SUNFLOWER...NORTHWESTERN
HOLMES...NORTHWESTERN CARROLL...WESTERN GRENADA...LEFLORE...
NORTHEASTERN WASHINGTON AND NORTHERN HUMPHREYS COUNTIES UNTIL 1000 PM
CST...

At 903 PM CST, Meteorologists were tracking strong thunderstorms
along a line extending from Tutwiler to near Leland. Movement was
east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Holly Ridge around 920 PM CST.
  Inverness and Isola around 935 PM CST.
  Moorhead around 940 PM CST.
  Swiftown around 950 PM CST.
  Sidon and Quito around 1000 PM CST.

Other locations impacted by these storms include Arcola, Doddsville,
Schlater and Morgan City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3381 9045 3381 9018 3376 9019 3374 9031
      3370 9030 3369 9029 3374 9024 3372 9014
      3381 9014 3382 8993 3390 8992 3390 8982
      3316 9036 3322 9099 3353 9076 3362 9073
      3362 9066 3372 9066 3399 9048 3399 9045
TIME...MOT...LOC 0303Z 269DEG 32KT 3403 9041 3333 9091

JM
Special weather statement, Dec 23, 9:30 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
930 PM CST Wed Dec 23 2020

LAZ026-MSZ060-240415-
Concordia LA-Adams MS-
930 PM CST Wed Dec 23 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CONCORDIA PARISH IN
NORTHEASTERN LOUISIANA AND CENTRAL ADAMS COUNTIES UNTIL 1015 PM
CST...

At 930 PM CST, Meteorologists were tracking a strong thunderstorm
near Monterey, moving east at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Ferriday around 945 PM CST.
  Vidalia around 955 PM CST.
  Natchez around 1000 PM CST.

Other locations impacted by this storm include Ridgecrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 200 AM CST for northeastern
Louisiana...and southwestern Mississippi.

LAT...LON 3164 9176 3162 9176 3161 9174 3164 9171
      3166 9171 3169 9133 3143 9124 3146 9173
      3165 9178
TIME...MOT...LOC 0330Z 267DEG 29KT 3151 9169

JM
Special weather statement, Dec 23, 9:40 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
940 PM CST Wed Dec 23 2020

MSZ047-048-240415-
Warren MS-Hinds MS-
940 PM CST Wed Dec 23 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
NORTHWESTERN HINDS COUNTIES UNTIL 1015 PM CST...

At 939 PM CST, Meteorologists were tracking a strong thunderstorm
over Redwood, moving east at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Oak Ridge around 945 PM CST.
  Flowers around 950 PM CST.
  Youngton around 955 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3245 9087 3245 9086 3256 9086 3257 9065
      3255 9065 3255 9059 3253 9058 3253 9055
      3251 9055 3250 9052 3252 9052 3254 9047
      3257 9045 3234 9045 3234 9088
TIME...MOT...LOC 0339Z 269DEG 29KT 3247 9077

JM
Special weather statement, Dec 23, 9:59 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
959 PM CST Wed Dec 23 2020

MSZ042-043-047>049-240430-
Warren MS-Hinds MS-Yazoo MS-Rankin MS-Madison MS-
959 PM CST Wed Dec 23 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...EAST CENTRAL
WARREN...SOUTH CENTRAL YAZOO...NORTHERN HINDS AND SOUTHWESTERN
MADISON COUNTIES UNTIL 1030 PM CST...

At 959 PM CST, Meteorologists were tracking a strong thunderstorm
near Brownsville, or 14 miles northwest of Clinton, moving east at 40
mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Flora around 1015 PM CST.
  Pocahontas around 1020 PM CST.
  Annandale around 1025 PM CST.
  Madison, Ridgeland, Canton and Gluckstadt around 1030 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3235 9079 3245 9063 3259 9060 3259 8999
      3232 8997
TIME...MOT...LOC 0359Z 265DEG 33KT 3251 9049

JM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 9:03 PM CSTSpecial Weather StatementJANLeflore, Sunflower, Washington57 min
Dec 23, 9:30 PM CSTSpecial Weather StatementJANAdams45 min
Dec 23, 9:40 PM CSTSpecial Weather StatementJANWarren35 min
Dec 23, 9:59 PM CSTSpecial Weather StatementJANHinds31 min
Dec 23, 10:09 PM CSTSevere Thunderstorm WarningJANMadison, Yazoo56 min
Dec 23, 10:37 PM CSTSevere Thunderstorm WarningJANAdams, Copiah, Franklin, Jefferson, Lincoln53 min
Dec 23, 11:07 PM CSTTornado WarningJANCopiah, Franklin, Jefferson, Lincoln53 min
Dec 23, 11:51 PM CSTTornado WarningJANCopiah, Lawrence, Lincoln, Simpson39 min
Dec 24, 12:20 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence55 min
Dec 24, 12:53 AM CSTTornado WarningJANCovington, Jasper, Jones, Smith52 min
Dec 24, 9:12 AM CSTRiver Flood WarningJANHinds, Warren48 hr

Nearby

Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.